|fourth results 11 months in treatment
Nov 2, 2012
Dear Doctor Young, First of all congratulations for the GREAT job you do in helping all of us and providing useful information and advises we need. Its me Wilmer from Managua Nicaragua, I am 41 and diagnosed hiv positive last november 2011 my first test vl 202000 cd4 80 second test vl 101 cd4 181 third test vl 22 cd4 159 fourth test vl 35 cd4 155 taking kaletra and combivir full adherence since january 4th 2012. tests have been taken in 3 months interval and my next test is december 4th (a year after I knew about HIV)... my concerns... 1. this time my vl increased and my cd4 decreased two bad news with a complete adherence... I do not get it. 2. I was told that genotype testing was given now in managua but only to new infected people and I was not a candidate to do the test because my result did not prove that my meds were not working... but what happen to my low cd4 ... it never increased... 3. I asked truvada instead of combivir but they refused it since truvada is more expensive and they repeated that combivir is still working for me. I know that AZT may cause problems creating new cells for the blood... could that be affecting me... Doctor, I do not want to give up, by november 16th I will have a year fighting against this desease but I am worried about my meds it took me time to become used to them... and now I am not completely sure that they are working... help me please... thank you, thanks a lot!!! I am having vision problems again... I see "cells like figures specially in my right eye, which makes my vision blurry at times" what should I do ?
| Response from Dr. Young
Good to hear back from you. I would not be glum about your lab results at all (though the want to see greater increases in CD4 is understandable). I hope that your overall health is improving.
1. Look at your CD4 percentages, if they are available to you- usually we'll see slow increases in percentages, even when there are ups and downs on the total CD4).
2. While genotypic resistance testing is recommended in many parts of the world (it's particularly relevant for the use of NNRTIs, since this is the most common type of transmitted drug resistant HIV), it may be of less concern for people taking a boosted protease inhibitor, like you. Indeed, your undetectable viral load is proof that your regimen is adequately potent against your virus.
3. Truvada (tenofovir/FTC) is generally preferred over Combivir (AZT/3TC) here in the US as it has fewer side effects and is dosed once daily. AZT is the medication in Combivir that can be problematic (as you point out), if you aren't having serious side effects or anemia (problems in making red blood cells), then you're probably unlikely to develop them in the future.
4. If you've having visual problems, I'd contact your doctor. Many times, this is not a serious problem, but to be sure, a visual examination would be helpful.
So Wilmer, please don't give up-- stay with the adherence and the continued undetectable viral load. Your CD4 will certainly improve with time.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Balls After Sucking Penis Sign Of HIV AIDS
- Itchy Red Spots After Nipple Biting Sign Of HIV AIDS
- Painful Urination After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Rash After Deep Kissing Worried I Have HIV
- White Bumps After Touching Vagina Worried I Have HIV
- Does Septra Ds Treat Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.